Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

A geometric approach to the extended D'Alembert principle of Udwadia-Kalaba-Hee-Chang


Authors: Jorge E. Solomin and Marcela Zuccalli
Journal: Quart. Appl. Math. 63 (2005), 269-275
MSC (2000): Primary 70F25; Secondary 70H45, 70G45
DOI: https://doi.org/10.1090/S0033-569X-05-00944-7
Published electronically: April 7, 2005
MathSciNet review: 2150773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The extended D'Alembert Principle introduced by Udwadia, Kalaba, and Hee-Chang (1997) is analyzed in the framework developed by Vershik and Fadeev (1981) and shown to be equivalent to the general version of the Principle of virtual work presented therein.


References [Enhancements On Off] (What's this?)

  • 1. V.I. Arnold, Mathematical Methods of Classical Mechanics (second edition). Graduate Texts in Mathematics 60, Springer Verlag, 1989. MR 0997295 (90c:58046)
  • 2. V.I. Arnold, V.V. Kozlov, A.I. Neishtadt, Mathematical Aspects of Classical and Celestial Mechanics (second edition). Springer Verlag, 1993. MR 1292466 (95d:58043b)
  • 3. P. Appell, Traité de Méchanique Rationelle (troisième édition). Gauthier-Villars, 1911.
  • 4. H. Goldstein, Ch. Poole, J. Safko, Classical Mechanics (third edition). Addison-Wesley, 2002.
  • 5. Ju.I Neimark, N.A. Fufaev, Dynamics of Nonholonomic Systems. AMS Translations of Mathematical Monographs, Vol. 33, 1972.
  • 6. F.E. Udwadia, R.E. Kalaba, E. Hee-Chang, Equations of motion for constrained mechanical systems and the extended D'Alembert principle, Quart. Appl. Math. (LV) 2, 321-331 (1997). MR 1447580 (98f:70016)
  • 7. A.M. Vershik, Fadeev L., Lagrangian mechanics in invariant form, Selecta Math. Soviet. (1), 339-350 (1981).
  • 8. E.T. Whittaker, A Treatise on the Analytical Dynamics of Particles and Rigid Bodies. Cambridge University Press, 1904.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 70F25, 70H45, 70G45

Retrieve articles in all journals with MSC (2000): 70F25, 70H45, 70G45


Additional Information

Jorge E. Solomin
Affiliation: Universidad Nacional de La Plata, Departamento de Matemática, CC 172, 1900 La Plata, Argentina

Marcela Zuccalli
Affiliation: Universidad Nacional de La Plata, Departamento de Matemática, Calle 50 esq 115, 1900 La Plata, Argentina

DOI: https://doi.org/10.1090/S0033-569X-05-00944-7
Received by editor(s): April 8, 2003
Published electronically: April 7, 2005
Article copyright: © Copyright 2005 Brown University

American Mathematical Society